Doctor insights on:
Zoloft And Serotonin Syndrome
Caused by use of one or more serotonergic medications. Serotonin Syndrome can cause nausea /vomiting /diarrhea, abdominal pain, stiffness or spasm of muscles, fever, shivering, ^ sweating, hallucinations, confusion, restlessness, visual changes, ^ Heart rate, tremor, lack of coordination, seizure, bp changes, dilated pupils, In some rarer cases, coma ...Read more
What are the health complications from a Zoloft (sertraline) overdose? What is serotonin syndrome?
Seratonin syndrme is caused by having too much seratonin. Symptoms include headache, agitation, hypomania, mental confusion, hallucinations, coma
shivering, sweating, hyperthermia, hypertension, tachycardia, nausea, diarrhea.
Myoclonus (muscle twitching), hyperreflexia (manifested by clonus), tremor. ...Read more
Can taking wellbutrin (bupropion) and Zoloft and smoking cannabis cause serotonin syndrome? I've had a few panic attacks that I am worried may actually be ss
Cannabis?: Cannabis can cause anxiety, panic attacks and even paranoia. With the problems you have and the medications you take, maybe it would be best to not use cannabis? I would discuss this with your physician to come up with a plan to best address your concerns. ...Read moreSee 1 more doctor answer
My body temp was 101.5 and I had sweating and heart palpitations 1.5 months after epidural steroid injection with 8 year history of Zoloft (sertraline) use. Is this serotonin syndrome?
No.: We doctors have a saying: "when you hear hoofbeats, don't think of zebras." in other words, common things occur much more commonly than rare things. Serotonin syndrome is rare, and typically occurs immediately after taking a drug, not 1.5 months later. The most likely cause of a fever and palpitations is a viral illness. Let your doctor examine you, to put your mind at ease. ...Read moreSee 2 more doctor answers
Combo or high dose: Serotonin syndrome is too much serotonin in the brain. If you have tolerated zoloft (sertraline) for a long time, than your chances of developing the syndrome are low, unless your dose was increased or another med added. Other psychotropics, pain meds (e.g. Ultram), migraine meds (triptans), HIV meds, stimulants & hallucinogens w/ zoloft (sertraline) can raise the risk. Inform your doctor of all the meds you're taking. ...Read more
I may have taken twice my 200mg dosage of Zoloft (sertraline). When would I be able to tell? Would I get serotonin syndrome? What should I do?
If you get: Serotonergic syndrome from an extra dose of Zoloft (sertraline) the symptoms would likely be mild and short lived. Get a multi day pill box to avoid this issue in the future. If your pulse is less than 120 your fine. If you are not sure how to take your pulse look it up. (Its a good thing to know) If you have an elevated temperature and are sweating a lot or have confusion have someone take you to the ER. ...Read more
Accidently chewed my 25mg Zoloft (sertraline) this am. Am I at risk for Serotonin Syndrome? Next am half (12.5mg) or 25mg? Don't want to absorb too much serotonin.
Unlikely but if you: Experience symptoms of excessive serotonin including nausea, vomiting, diarrhea, agitation, confusion, restlessness, dilated pupils, headache, changes in blood pressure/body temperature, rapid heart rate, tremor, loss of muscle coordination, twitching muscles, shivering, goose bumps, or excessive sweating seek medical review. Best regards for good health. ...Read more
To anesthesiologists, have any Zoloft (sertraline) taking patients ever had serotonin syndrome following a procedure?
Theoretically yes: I have seen serotonin syndrome in a patient in the recovery room after general anesthesia. It occurred after receiving Meperidine (demerol). This medication is often given for pain or shivering after surgery, but can trigger serotonin syndrome in patients taking certain medications that act on serotonin. I would advise you to give your anesthesiologist a list of all the meds you take. ...Read moreSee 1 more doctor answer
Can Zoloft 25 mg combined with Effexor (venlafaxine) 75 mg per day lead to serotonin syndrome or other harm to my body
Can I take 30ml of dextromethorphan while on 100mg zoloft? I've been reading horror stories about serotonin syndrome occurring even with one dose.
I took about 250 mg of dextromethorpan and Zoloft (sertraline) 125 mg and 100 mg of trazadone, will this cause serotonin syndrome? I'm worried help?
Is it dangerous to take Zoloft 45 and Paxil (paroxetine) 20 if I half them and take it together to transition? Dr didn't tell me anything about serotonin syndrome.
Long half-life.: Both of these medications have a very long half-life so they will be in your body even if you stop them abruptly. Also, meds take ~4.5 half-lives (with regular dosing) before they are "steady state" effective (it depends on the exact drug & its "kinetics"). Less than 0.1% get serotonin syndrome (hard to say who). No prob stopping 1 SSRI & starting the other. Follow-up with your doctor/psychiatrist ...Read more
Will I get serotonin syndrome if I take two 5/325 percocets while I'm on 20 mg Prozac and 50 mg Zoloft (sertraline)?
Possibly: If u under medical supervisdion -, such combo require petiodic check up snd possibly adjustment if dose. If u ise it for while most likely not setotoninevsymptoms...? but sertsin food can trigger it (aged cheese., alcohol.)Other is : combo Prozac (fluoxetine) + Zolft can causev (SIADH) low Sodium. And Petcocet + Prozac (fluoxetine) may affect livet metabolism of drugs and cause additivevaffect (slow liver clearence). ...Read more
What are the chances of severe serotonin syndrome if I take two 5/325 percocets while I am on 20 mg Prozac and 50 mg Zoloft (sertraline)?
These medications:: Prozac, Percocet and Zoloft (sertraline) have a moderate degree of interactive risk including risk of serotonin syndrome when taken together. Zoloft (sertraline) and Prozac are not necessary together though your prescriber may have a reason for it. Please consult your prescriber regarding this and the mixture of medications. Best regards for relief. ...Read more
I have been on Cymbalta (duloxetine) 60mg for last 3 years and my doctor added Zoloft 50mg for 10 days then 100mg? I'm concerned about Serotonin Syndrome.
I take wellbutrin XL 300 Zoloft 25mg if I added Buspar (buspirone) at 10mg twice a day would that be ok? Or serotonin syndrome?
This is usually a: Safe combination - but please only do this under medical supervision. Take care. ...Read more
Serotonin syndrome? 10 mg Zoloft (sertraline) for 5 days. Extreme sweating fever 99.9 HRT plps shivering muscle tightness nausea no appetite. Regular side fx?
Don't take a chance: Serotonin syndrome is a rare but potentially extremely dangerous side effect of taking medications that increase serotonin levels. When it happens, generally it is to someone who is taking multiple medications that affect serotonin, and starts within 24 hours of a med change. If there is any suspicion, contact the prescribing physician today for advice. If not available, go to emergency dept. ...Read moreSee 2 more doctor answers
If the only interaction w/my medication (100mg Sertraline) is the risk of Serotonin Syndrome, is it okay to still take the other meds if not an SSRI?
- Talk to a doctor online
- Serotonin syndrome
- Serotonin syndrome recovery
- Xanax serotonin syndrome
- Foods to avoid with serotonin syndrome
- Melatonin serotonin syndrome
- Brain damage serotonin syndrome
- Vyvanse ssri serotonin syndrome
- Vyvanse lexapro serotonin syndrome
- Serotonin syndrome patient handout